Alert archive / Washington / High Wind Warnings in 2010

High Wind Warning 2, NWS Seattle, WA

January 11, 2010

NWS Seattle, WA issued this high wind warning at Jan 11, 2010, 12:28 PM PST. It took effect at Jan 11, 2010, 1:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2010, 12:28 PM PST (20:28 UTC)
In effect from
Jan 11, 2010, 1:00 PM PST
Expired
Jan 12, 2010, 1:00 AM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS76 KSEW 112028
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1228 PM PST MON JAN 11 2010

.A SURFACE LOW WILL MOVE NORTHWARD ABOUT 300 MILES WEST OF THE
WASHINGTON COAST THIS AFTERNOON AND EVENING BEFORE MOVING UP NEAR
THE NORTH TIP OF VANCOUVER ISLAND A LITTLE BEFORE MIDNIGHT. THIS
LOW WILL STRENGTHEN PRESSURE GRADIENTS ACROSS WESTERN WASHINGTON
WITH VERY WINDY CONDITIONS DEVELOPING ALONG THE COAST AND OVER THE
NORTHWEST INTERIOR. 

WAZ513-120500-
/O.UPG.KSEW.HW.A.0001.100112T0000Z-100112T0900Z/
/O.NEW.KSEW.HW.W.0002.100111T2100Z-100112T0900Z/
OLYMPICS-
1228 PM PST MON JAN 11 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE OLYMPIC MOUNTAINS...WHICH IS IN EFFECT UNTIL 1 AM
PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: SUSTAINED SOUTH WINDS OF 60 MPH WITH GUSTS TO 100 MPH
  ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

* TIMING: STRONG WINDS ARE POSSIBLE LATE THIS AFTERNOON TONIGHT
  WITH WINDS EASING LATE TONIGHT. THE PEAK WINDS WILL OCCUR
  BETWEEN 6 PM PST TONIGHT AND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT HIGH WINDS ARE IMMINENT OR
OCCURRING OR THERE IS A HIGH PROBABILITY THAT THEY WILL OCCUR. HIGH
WINDS ARE TYPICALLY NOT UNIFORM ACROSS THE WARNED AREA. THEY ARE
USUALLY QUITE LOCALIZED WITH MOST AREAS EXPERIENCING WEAKER WINDS
AND ONLY SOME LOCATIONS RECEIVING THE BRUNT OF THE STORM. 

&&

$$

WAZ001-503-506-510-120500-
/O.NEW.KSEW.WI.Y.0005.100111T2028Z-100112T1100Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1228 PM PST MON JAN 11 2010

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST INTERIOR...WHICH IS IN EFFECT UNTIL 3
AM PST TUESDAY.

* LOCALIZED WINDY CONDITIONS HAVE ALREADY DEVELOPED WITH SOUTHEAST
  WINDS 35 MPH GUSTING TO 47 MPH AT WHIDBEY ISLAND NAVAL AIR STATION.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 30 TO 39 MPH OR
  GUSTS OF 45 TO 57 MPH CAN BE EXPECTED THIS AFTERNOON AND
  EVENING. 

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON WITH VERY WINDY
  CONDITIONS BECOMING MORE WIDESPREAD. THE PERIOD OF STRONGEST
  WINDS MOSTLY LIKELY BETWEEN 6 PM AND MIDNIGHT. WINDS WILL
  DECREASE GRADUALLY AFTER MIDNIGHT.

* IMPACTS: THE MAIN EFFECTS WILL MOSTLY LIKELY BE POWER OUTAGES
  AND SMALL BRANCHES SNAPPED OFF OF TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ516-517-120500-
/O.CON.KSEW.HW.A.0001.100112T0000Z-100112T0900Z/
NORTH COAST-CENTRAL COAST-
1228 PM PST MON JAN 11 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FOR THE NORTH AND CENTRAL
WASHINGTON COAST FROM 4 PM PST THIS AFTERNOON THROUGH LATE TONIGHT.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 MPH WITH GUSTS 
  TO 60 MPH ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. 

* TIMING: STRONG WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH 
  TONIGHT WITH THE PEAK WINDS BETWEEN 6 PM PST AND MIDNIGHT. 

* IMPACTS: DOWNED TREES AND POWER LINES...WITH POWER OUTAGES 
  WILL BE THE MAIN IMPACT. THERE COULD ALSO BE DAMAGE TO LIGHT 
  STRUCTURES AND SHINGLES TAKEN OFF OF ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THERE IS A CHANCE OF HIGH WINDS...
BUT IT IS NOT CERTAIN.

&&

$$

KAM
4 follow-up statements
588 
WWUS76 KSEW 112255
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PST MON JAN 11 2010

.A SURFACE LOW WILL MOVE NORTHWARD ABOUT 300 MILES WEST OF THE
WASHINGTON COAST THIS AFTERNOON AND EVENING BEFORE MOVING UP NEAR
THE NORTH TIP OF VANCOUVER ISLAND A LITTLE BEFORE MIDNIGHT. THIS
LOW WILL STRENGTHEN PRESSURE GRADIENTS ACROSS WESTERN WASHINGTON
WITH VERY WINDY CONDITIONS DEVELOPING ALONG THE COAST AND OVER
THE NORTHWEST INTERIOR.

WAZ516-120300-
/O.UPG.KSEW.HW.A.0001.100112T0000Z-100112T0900Z/
/O.EXB.KSEW.HW.W.0002.000000T0000Z-100112T0300Z/
NORTH COAST-
255 PM PST MON JAN 11 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE NORTH WASHINGTON COAST...WHICH IS IN EFFECT UNTIL 7
PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AROUND 230 PM PST SOUTH WINDS GUSTED TO 54 MPH AT THE QUILLAYUTE
  AIRPORT. DESTRUCTION ISLAND ALONG THE COAST HAD SUSTAINED WINDS
  AROUND 50 MPH WITH A PEAK WIND NEAR 65 MPH.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 MPH WITH GUSTS
  TO 65 MPH ARE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY THIS
  EVENING.

* TIMING: STRONG WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
  TONIGHT WITH THE PEAK WINDS THROUGH 6 PM. WINDS WILL DIMINISH
  GRADUALLY THROUGH THIS EVENING. 

* IMPACTS: DOWNED TREES AND POWER LINES...WITH POWER OUTAGES 
  WILL BE THE MAIN IMPACT. THERE COULD ALSO BE DAMAGE TO LIGHT 
  STRUCTURES AND SHINGLES TAKEN OFF OF ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT STRONG DAMAGING WINDS ARE IMMINENT
OR ALREADY OCCURRING. 

&&

$$

WAZ513-120700-
/O.CON.KSEW.HW.W.0002.000000T0000Z-100112T0900Z/
OLYMPICS-
255 PM PST MON JAN 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY. 

* WINDS: SUSTAINED SOUTH WINDS OF 60 MPH WITH GUSTS TO 100 MPH 
  ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. 

* TIMING: STRONG WINDS ARE POSSIBLE LATE THIS AFTERNOON TONIGHT 
  WITH WINDS EASING LATE TONIGHT. THE PEAK WINDS WILL OCCUR 
  BETWEEN 6 PM PST TONIGHT AND MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT HIGH WINDS ARE IMMINENT OR
OCCURRING OR THERE IS A HIGH PROBABILITY THAT THEY WILL OCCUR.
HIGH WINDS ARE TYPICALLY NOT UNIFORM ACROSS THE WARNED AREA. THEY
ARE USUALLY QUITE LOCALIZED WITH MOST AREAS EXPERIENCING WEAKER
WINDS AND ONLY SOME LOCATIONS RECEIVING THE BRUNT OF THE STORM.

&&

$$

WAZ001-503-506-510-120700-
/O.CON.KSEW.WI.Y.0005.000000T0000Z-100112T1100Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
255 PM PST MON JAN 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

* LOCALIZED WINDY CONDITIONS HAVE ALREADY DEVELOPED WITH 
  SOUTHEAST WINDS 35 MPH GUSTING TO 47 MPH AT WHIDBEY ISLAND 
  NAVAL AIR STATION. 

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 30 TO 39 MPH OR 
  GUSTS OF 45 TO 57 MPH CAN BE EXPECTED THIS AFTERNOON AND 
  EVENING. 

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON WITH VERY 
  WINDY CONDITIONS BECOMING MORE WIDESPREAD. THE PERIOD OF 
  STRONGEST WINDS MOSTLY LIKELY BETWEEN 6 PM AND MIDNIGHT. WINDS 
  WILL DECREASE GRADUALLY AFTER MIDNIGHT. 

* IMPACTS: THE MAIN EFFECTS WILL MOSTLY LIKELY BE POWER OUTAGES 
  AND SMALL BRANCHES SNAPPED OFF OF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ517-120300-
/O.EXT.KSEW.HW.A.0001.100111T2255Z-100112T0300Z/
CENTRAL COAST-
255 PM PST MON JAN 11 2010

...HIGH WIND WATCH NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FOR THE CENTRAL WASHINGTON
COAST UNTIL 7 PM PST THIS EVENING.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 MPH WITH GUSTS 
  TO 60 MPH ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. 

* TIMING: STRONG WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH 
  TONIGHT WITH THE PEAK WINDS BETWEEN 6 PM PST AND MIDNIGHT. 

* IMPACTS: DOWNED TREES AND POWER LINES...WITH POWER OUTAGES 
  WILL BE THE MAIN IMPACT. THERE COULD ALSO BE DAMAGE TO LIGHT 
  STRUCTURES AND SHINGLES TAKEN OFF OF ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THERE IS A CHANCE OF HIGH WINDS...
BUT IT IS NOT CERTAIN.

&&

$$
KAM
381 
WWUS76 KSEW 120311
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
711 PM PST MON JAN 11 2010

WAZ516-120500-
/O.EXP.KSEW.HW.W.0002.000000T0000Z-100112T0300Z/
/O.NEW.KSEW.HW.W.0003.100112T0311Z-100112T0500Z/
NORTH COAST-
711 PM PST MON JAN 11 2010

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 MPH WITH GUSTS
  TO 65 MPH.

* TIMING: STRONG WINDS ARE POSSIBLE THROUGH 9 PM THIS EVENING. 

* IMPACTS: DOWNED TREES AND POWER LINES...WITH POWER OUTAGES 
  WILL BE THE MAIN IMPACT. THERE COULD ALSO BE DAMAGE TO LIGHT 
  STRUCTURES AND SHINGLES TAKEN OFF OF ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DESTROY PROPERTY.

&&

$$

WAZ517-120415-
/O.EXP.KSEW.HW.A.0001.000000T0000Z-100112T0300Z/
CENTRAL COAST-
711 PM PST MON JAN 11 2010

...HIGH WIND WATCH HAS EXPIRED...

THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

$$

WAZ513-120900-
/O.CON.KSEW.HW.W.0002.000000T0000Z-100112T0900Z/
OLYMPICS-
711 PM PST MON JAN 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY FOR
THE OLYMPIC MOUNTAINS.

* WINDS: SUSTAINED SOUTH WINDS OF 60 MPH WITH GUSTS TO 100 MPH.

* TIMING: STRONG WINDS ARE POSSIBLE THROUGH THIS EVENING WITH
  WINDS EASING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT HIGH WINDS ARE IMMINENT OR
OCCURRING OR THERE IS A HIGH PROBABILITY THAT THEY WILL OCCUR.
HIGH WINDS ARE TYPICALLY NOT UNIFORM ACROSS THE WARNED AREA. THEY
ARE USUALLY QUITE LOCALIZED WITH MOST AREAS EXPERIENCING WEAKER
WINDS AND ONLY SOME LOCATIONS RECEIVING THE BRUNT OF THE STORM.

&&

$$

WAZ001-503-506-510-121100-
/O.CON.KSEW.WI.Y.0005.000000T0000Z-100112T1100Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
711 PM PST MON JAN 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 30 TO 39 MPH OR
  GUSTS OF 45 TO 57 MPH.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING...THEN
  GRADUALLY DIMINISH AFTER MIDNIGHT.

* IMPACTS: THE MAIN EFFECTS WILL MOSTLY LIKELY BE POWER OUTAGES 
  AND SMALL BRANCHES SNAPPED OFF OF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
103 
WWUS76 KSEW 120515
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
915 PM PST MON JAN 11 2010

WAZ516-120615-
/O.EXP.KSEW.HW.W.0003.000000T0000Z-100112T0500Z/
NORTH COAST-
915 PM PST MON JAN 11 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

WAZ513-120900-
/O.CON.KSEW.HW.W.0002.000000T0000Z-100112T0900Z/
OLYMPICS-
915 PM PST MON JAN 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY. 

* WINDS: SUSTAINED SOUTH WINDS OF 60 MPH WITH GUSTS TO 100 MPH.

* TIMING: STRONG WINDS ARE POSSIBLE THROUGH THIS EVENING WITH 
  WINDS EASING LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT HIGH WINDS ARE IMMINENT OR
OCCURRING OR THERE IS A HIGH PROBABILITY THAT THEY WILL OCCUR.
HIGH WINDS ARE TYPICALLY NOT UNIFORM ACROSS THE WARNED AREA. THEY
ARE USUALLY QUITE LOCALIZED WITH MOST AREAS EXPERIENCING WEAKER
WINDS AND ONLY SOME LOCATIONS RECEIVING THE BRUNT OF THE STORM.

&&

$$

WAZ001-503-506-510-121100-
/O.CON.KSEW.WI.Y.0005.000000T0000Z-100112T1100Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
915 PM PST MON JAN 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS OF 30 TO 39 MPH OR 
  GUSTS OF 45 TO 57 MPH. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING...THEN 
  GRADUALLY DIMINISH AFTER MIDNIGHT. 

* IMPACTS: THE MAIN EFFECTS WILL MOSTLY LIKELY BE POWER OUTAGES 
  AND SMALL BRANCHES SNAPPED OFF OF TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
613 
WWUS76 KSEW 120908
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
108 AM PST TUE JAN 12 2010

WAZ513-121015-
/O.EXP.KSEW.HW.W.0002.000000T0000Z-100112T0900Z/
OLYMPICS-
108 AM PST TUE JAN 12 2010

...HIGH WIND WARNING FOR THE OLYMPICS HAS EXPIRED...

WINDS HAVE SUBSIDED BELOW WARNING CRITERIA...THE HIGH WIND
WARNING IS NO LONGER IN EFFECT. DURING MONDAY AFTERNOON...
WINDS GUSTED NEAR 110 MPH OVER HURRICANE RIDGE.

$$

WAZ001-503-506-510-121100-
/O.CON.KSEW.WI.Y.0005.000000T0000Z-100112T1100Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
108 AM PST TUE JAN 12 2010

...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR
UNTIL 3 AM PST EARLY THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS
MORNING. 

* SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
  BEFORE WINDING DOWN LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 11, 9:35 AM PST, 2 hours 53 minutes earlier.

Area forecast discussion, Jan 11, 9:35 AM PST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
935 AM PST MON JAN 11 2010

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL REMAINED STALLED OFF THE
COAST THROUGH TONIGHT. THE FRONT WILL MOVE INLAND TUESDAY BUT WET
AND WINDY WEATHER WILL CONTINUE INTO WEDNESDAY AS ADDITIONAL SMALL
LOWS MOVE ACROSS THE AREA. A WEAK UPPER LEVEL RIDGE MAY BRING A
SHORT DRY PERIOD THURSDAY. MOIST SOUTHWEST FLOW WILL RESUME FRIDAY
WITH ANOTHER FRONT REACHING THE REGION.

&&

.SHORT TERM...IR IMAGERY SHOWS THE BAROCLINIC ZONE STALLED JUST
OFFSHORE...WITH AN IMPRESSIVE LOOKING WAVE NEAR 43N/130W OR W OF THE
S OREGON COAST MOVING NE ALONG THE BAROCLINIC ZONE. 12Z MODELS
DEEPEN THIS WAVE TODAY...WITH ABOUT A 987 MB TO 990 MB SURFACE LOW
FORMING AND HEADING ALMOST DUE NORTH TOWARD N VANCOUVER ISLAND. THE
LOW WOULD BE DUE W OF THE N WA COAST AROUND 00Z. THE NEW 12Z MODELS
SHOW THE LOW SLIGHTLY FARTHER WEST THAN YESTERDAYS RUNS AND HAVE
THE SURFACE WINDS ALONG THE WA COAST AND OVER THE NW INTERIOR A
LITTLE WEAKER. SINCE THE WINDS FROM LAST NIGHTS WAVE STAYED BELOW
HIGH WIND CRITERIA AND THE 12Z MODELS ARE INDICATING SLIGHTLY WEAKER
WINDS...I WILL HOLD OFF ON UPGRADING THE COASTAL HIGH WIND WATCH TO
A WARNING FOR NOW. NAM TIMING HAS THE WINDS RISING AROUND 01Z-02Z
WITH PEAK WINDS BETWEEN 03Z-06Z. WILL PROBABLY END UP ISSUING A WIND
ADVISORY FOR THE NW INTERIOR ONCE AGAIN.

RAIN HAS BEEN POUNDING DOWN OVER THE OLYMPICS AND TO A LESSER EXTENT
OVER THE N CASCADES. CURRENTLY WINDS ARE IN A RELATIVE LULL IN
BETWEEN WAVES...BUT WITH THE NEXT WAVE ARRIVING THIS AFTERNOON...
THERE WILL BE ANOTHER PERIOD OF 55-65KT 850 MB WINDS HITTING THE
MOUNTAINS. WILL CONSIDER UPGRADING THE HIGH WIND WATCH TO A WARNING
FOR THE OLYMPICS...SINCE THE HURRICANE RAWS GUSTED TO 105 MPH LAST
NIGHT. EXPECT RAIN TO CONTINUE POUNDING DOWN. 12 HR PRECIP TOTALS
OVER THE OLYMPICS RANGED FROM 1.7 TO 2.5 INCHES...AND IT WILL
CONTINUE FOR ANOTHER 12-18 HOURS. A COUPLE OF STATIONS OVER THE N
CASCADES HAVE RECEIVED AROUND 2 INCHES IN THE SAME PERIOD.

EASTERLY FLOW IN THE CASCADES PASSES IS KEEPING TEMPERATURES BELOW
FREEZING. ARO OBS FROM RAVENSDALE SHOW THE SNOW LEVEL JUST ABOVE
6000 FEET...AROUND 8000 FEET AT WESTPORT. WITH WARM RAIN FALLING
INTO FREEZING AIR IN THE PASSES THE FREEZING RAIN ADVISORY WILL
CONTINUE.

MODELS SHOW THE BAROCLINIC BAND WEAKENING AND MOVING INLAND LATE
TONIGHT AFTER THE APPROACHING WAVE MOVES NORTH. EXPECT WINDS AND
RAIN TO DIMINISH BY 12Z. GFS/ECMWF SHOW A WEAKER SHORTWAVE TROUGH
CROSSING THE AREA TUESDAY 18Z-00Z. THIS WILL BE THE WAVE CURRENTLY
OUT NEAR 40N/140W. THIS ONE DOES LOOK WEAKER AND MORE
CONVECTIVE...AND WILL MAINLY KEEP SOME RAIN OR SHOWERS GOING OVER
THE AREA. THERE HAS BEEN SOME QUESTION ABOUT THE LOW THE GFS SWINGS
NE ACROSS THE AREA ON WEDNESDAY. GFS/ECMWF AGREE AT THIS POINT WHILE
THE NAM TAKES THE LOW INLAND ACROSS OREGON. GFS/ECMWF SOLUTION IS
PREFERRED AT THIS POINT. SATELLITE IMAGERY SHOWS A SMALL WAVE N OF
HAWAII AROUND 32N/160W. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 420 AM AFD...NOT THAT MUCH
IN THE WAY OF DIFFERENCES IN THE EXTENDED MODELS THIS MORNING. WEAK
UPPER LEVEL RIDGE BUILDING OVER THE AREA AND LOW LEVEL OFFSHORE FLOW
ON THURSDAY FOR A BREAK IN THE ACTION. SOME DIFFERENCES ON FRIDAY
WITH THE GFS KEEPING THE PRECIPITATION AHEAD OF THE NEXT FRONT TO
THE NORTH WHILE THE EURO HAS THE PRECIPITATION SETTING UP A LITTLE
FURTHER SOUTH OVER WESTERN WASHINGTON. BOTH OF THE MODELS BRING THE
SPLITTING SYSTEM THROUGH THE AREA ON SATURDAY FOLLOWED BY ANOTHER
SPLITTING SYSTEM ON SUNDAY. WITH THE TIMING DIFFERENCES ON FRIDAY
AND THE SPLITTING NATURE OF THE SYSTEMS OVER THE WEEKEND WILL STAY
WITH THE CHANCE POPS FORECAST FOR FRIDAY THROUGH SUNDAY. FELTON

&&

.HYDROLOGY...WILL KEEP THE FLOOD WATCH GOING FOR THE OLYMPICS RIVERS
AND THE NOOKSACK SYSTEM. SKOKOMISH...BOGACHIEL...AND ELWHA ARE
SHOWING RAPID RISES. WILL PROBABLY GO WITH A WARNING ON THE
SKOKOMISH LATER THIS MORNING...AND WILL ALSO SEE WHAT THE MORNING
RIVER MODELS SHOW ABOUT THE OTHER TWO. SKOKOMISH COULD END UP
REACHING FLOOD STAGE LATE THIS AFTERNOON. SOME UPSTREAM GAUGES ON
THE NOOKSACK ARE SHOWING RAPID RISES AS WELL. QPF HAS BEEN LOWER ON
THE CASCADE RIVER BASINS S OF THE NOOKSACK. KAM

PREVIOUS DISCUSSION FROM THE 420 AM AFD...FLOOD WATCH
CONTINUING FOR THE RIVERS DRAINING OFF THE OLYMPICS AND FOR WHATCOM
COUNTY AND THE NOOKSACK RIVER. HEAVY PRECIPITATION STILL ON TRACK
FOR THE OLYMPICS AND TO A LESSER  EXTENT THE NORTHERN CASCADES.
SOUTH SOUTHWESTERLY 850 MB WINDS IN THE 40-65 KNOT RANGE THROUGH
TOMORROW AS THE FRONT REMAINS OFFSHORE. LATEST AMSU PW VALUES
SHOWING 1.25 INCHES EXTENDING FROM THE COAST BACK TO THE FRONT WITH
APPROXIMATELY A TENTH OF AN INCH AN HOUR RAIN RATES. PW VALUES EVEN
HIGHER...1.5 INCHES...NEAR THE SOUTHERN TIP OF THE FRONT AROUND
35N/136W. THIS MOISTURE WILL GET ENTRAINED INTO THE FLOW AND MOVE
INTO WESTERN WASHINGTON LATER TODAY INTO TONIGHT. QPS VALUES FOR THE
SOUTHERN SLOPES OF THE OLYMPICS IN THE 4 TO 6 INCHES RANGE FOR THE
NEXT 36 HOURS WITH AMOUNTS OVER THE NORTH CASCADES IN THE 3 TO 4
INCH RANGE. RIGHT NOW THE BEST CHANCES FOR FLOODING IS ON THE RIVERS
FLOWING OFF THE SOUTHERN AND WESTERN SLOPES OF THE OLYMPICS. THE
SKOKOMISH AND THE BOGACHIEL RIVERS IN PARTICULAR.

DUE TO THE SOUTHERLY DIRECTION OF THE LOW LEVEL FLOW...OTHER RIVER
BASINS SOUTH OF WHATCOM COUNTY WILL RECEIVE MUCH LESS RAIN. THERE
WILL BE RISES ON THOSE RIVERS...INCLUDING THE GREEN RIVER...BUT NO
FLOODING IS EXPECTED AT THIS POINT.

AT THIS POINT THE PRECIPITATION WITH THE SYSTEM LATER TUESDAY AND
AGAIN ON WEDNESDAY DOES NOT LOOK TO BE HYDROLOGICALLY SIGNIFICANT.

THERE IS SOME UNCERTAINTY FRIDAY. IF THE UPPER LEVEL RIDGE IS WEAKER
ALLOWING THE FRONT TO SET UP A LITTLE FURTHER SOUTH THERE COULD BE
ANOTHER ROUND OF HEAVY PRECIPITATION ESPECIALLY IN THE OLYMPICS. THE
SYSTEMS OVER THE WEEKEND LOOK TO BE SPLITTING APART AT THIS STAGE
WHICH WILL LIMIT THE AMOUNT OF PRECIPITATION THE AREA RECEIVES FROM
THESE SYSTEMS. IN ADDITION THERE IS A BIT OF A BREAK BETWEEN THE
SYSTEMS. THE CHANCES FOR FLOODING THURSDAY THROUGH THE WEEKEND ARE
LOW INCLUDING THE GREEN RIVER. THE SPLIT PATTERN IN THE UPPER FLOW
CONTINUES INTO THE FIRST PART OF NEXT WEEK KEEPING THE FLOOD THREAT
LOW. FELTON

&&

.AVIATION...A STRONG FRONTAL SYSTEM REMAINS ALONG THE COAST WHILE A
DEVELOPING LOW PRESSURE CENTER OFF THE CENTRAL OREGON COAST MOVES
NORTH INTO THIS EVENING JUST OFFSHORE.  THIS WILL MAINTAIN THE
STRONG SW WINDS ALOFT AND AREAS OF GUSTY S TO SE WINDS AT THE
SURFACE.  IT WILL ALSO MAINTAIN THE RAIN ACROSS THE REGION WELL INTO
TONIGHT.  WITH THE MODERATELY STRONG OFFSHORE FLOW CIGS WILL
GENERALLY REMAIN IN THE 3000-5000 FT RANGE WITH VSBYS 4-6 MILES
DEPENDING ON HOW HEAVY THE RAIN IS AT TIMES.  THE WIND AND OFFSHORE
FLOW WILL EASE TOWARD TUESDAY MORNING WHICH WILL ALLOW FOR A
LOWERING OF THE CIGS BELOW 3000 FT.

KSEA...GENERALLY 3-5000 FT CIGS INTO THE EVENING HOURS...VARYING
DEPENDING ON RAIN INTENSITY.  SURFACE WIND GENERALLY SOUTHEAST 8-12
KT...WITH STRONG SOUTHWEST WINDS /GREATER THAN 50 KT/ ALOFT TONIGHT.
CERNIGLIA

&&

.MARINE...STILL HAVE GALE CONDITIONS ALONG THE COAST AND PORTIONS OF
THE NORTH INTERIOR THIS MORNING.  IR SAT IMAGERY SHOWS SOME
DEVELOPMENT OFF THE SOUTH OREGON COAST THIS MORNING AROUND 130W THAT
APPEARS TO BE DEEPER AND LITTLE FURTHER NORTH THAN THE CURRENT RUNS
OF THE MODELS WOULD INDICATE.  UNFORTUNATELY THERE ARE NO
OBSERVATIONS OUT IN THAT AREA TO CONFIRM WHAT IS OR IS NOT GOING ON
AT THE SURFACE.  MODELS INDICATE BASICALLY AROUND 30-35 KT MOST
COASTAL WATERS EXCEPT PUSHING NEAT 40 KT FAR SOUTHERN WATERS FOR
UPPER BOUND IDEA.  CURRENTLY WE HAVE WINDS RAMPING UP TO 30-40 IN
THE FORECAST SO WE SHOULD BE IN THE RANGE OF WHAT IS EXPECTED
ALTHOUGH MAYBE MORE EXTENSIVE 40 KT DUE TO THE LOOK OF THE SAT
IMAGERY.  WILL KEEP A CLOSE WATCH ON THIS TO MAKE SURE THE
DEVELOPMENT DOES NOT BECOME MORE EXPLOSIVE AND REQUIRE STORM
WARNINGS.

INLAND WILL CONTINUE TO HAVE GALES OVER THE ENTRANCES AND THE
NORTHERN INLAND WATERS WITH SCA WINDS BORDERING THESE AREAS.
POTENTIAL EXISTS FOR SOME SCA WINDS OVER THE NORTHERN MOST PART OF
THE PUGET SOUND AND HOOD CANAL ZONE THIS EVENING BUT WOULD BE LOW
END IF IT WERE TO OCCUR.

ANOTHER LOW CENTER...CURRENTLY OUT NEAR 34N 160W...IS EXPECTED TO
DEEPEN AND MOVE NE UP THE WEST COAST.  THERE IS A BIT OF A QUESTION
OF WHERE THIS WILL MAKE LANDFALL WHICH WILL HAVE A DRAMATIC AFFECT
ON THE WIND FORECAST.  AT THIS TIME IT WILL EITHER MOVE INLAND RIGHT
OVER THE TOP OF OUR AREA...WINDIER SOLUTION...OR DOWN OVER OREGON
WHICH IS BASICALLY A NON-EVENT FOR US.  PREFER THE MORE NORTHERLY
SOLUTION WITH DECENT SW FLOW ACROSS THE REGION AND POTENTIAL
DEEPENING AS IT APPROACHES THE COAST.  IF IT ENDS UP AS MORE OF A
WEAK OPEN WAVE IT WILL BE SHUNTED OFF TO THE EAST TO OUR SOUTH.

DUE TO THE SERIES OF POWERFUL STORMS SW SWELL WILL BUILD TO 15 TO 19
FEET TODAY INTO TUESDAY.

BEYOND THAT THERE COULD BE A WEAKER FRONTAL SYSTEM ABOUT FRIDAY
NIGHT...THEN ANOTHER LATER IN THE WEEKEND.  DETAILS ON TIMING AND
STRENGTH ARE LACKING AT THIS POINT. CERNIGLIA

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...HIGH WIND WATCH COAST AND OLYMPICS THIS AFTERNOON AND EVENING.
     FREEZING RAIN ADVISORY FOR THE CASCADE PASSES TODAY
    .FLOOD WATCH IN EFFECT FOR PORTIONS OF THE AREA THIS
     AFTERNOON THROUGH WED AFTERNOON.

PZ...GALE WARNING COAST...STRAIT ENTRANCES AND NORTHERN INLAND
     WATERS THROUGH 12Z TUESDAY.
    .SMALL CRAFT ADVISORY ADMIRALTY INLET AND CENTRAL STRAIT
     THROUGH MONDAY NIGHT.
    .SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:47 AM PSTFreezing Rain AdvisorySEW25 hr
Jan 11, 12:28 PM PSTWind AdvisorySEWSan Juan15 hr
Jan 11, 3:12 PM PSTStorm WarningSEW6 hr

Nearby

High Wind Warnings in Washington, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.